Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Primes in short arithmetic progressions with rapidly increasing differences


Author: P. D. T. A. Elliott
Journal: Trans. Amer. Math. Soc. 353 (2001), 2705-2724
MSC (2000): Primary 11N13; Secondary 11B25
DOI: https://doi.org/10.1090/S0002-9947-01-02692-7
Published electronically: March 12, 2001
MathSciNet review: 1828469
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Primes are, on average, well distributed in short segments of arithmetic progressions, even if the associated moduli grow rapidly.


References [Enhancements On Off] (What's this?)

  • 1. Barban, M.B. Multiplicative functions on $\sum _{R}$-equidistributed sequences, Izv. Akad. Nauk Uz. SSR (l964), 6, 13-19. MR 31:1239
  • 2. Barban, M.B. The ``large sieve'' method and its applications to number theory, Uspekhi Mat. Nauk. 21 (1966), 51-102 = Russian Math. Surveys 21 (1966), 49-104. MR 33:7320
  • 3. Bombieri, E. On the large sieve, Mathematika 12 (1965), 201-225. MR 33:5590
  • 4. Elliott, P.D.T.A. Probabilistic Number Theory I: Mean Value Theorems, Grund. der Math. Wiss. 239, Springer Verlag, New York, Heidelberg, Berlin, 1979. MR 82h:10002a
  • 5. Elliott, P.D.T.A. Primes, products and polynomials, preprint, to appear.
  • 6. Erdös, P. On the sum $\sum _{k=1}^{x} d(f(k))$, J. London Math. Soc. 27 (1952), 7-15. MR 13:438f
  • 7. Friedlander, J.R., Iwaniec, H. The divisor problem for arithmetic progressions, Acta Arithmetica 45 (1985), 273-277. MR 87b:11087
  • 8. Gallagher, P.X. A large sieve density estimate near $\sigma = 1$, Invent. Math. 11 (1970), 329-339. MR 43:4775
  • 9. Heath-Brown, R. Sieve identities and gaps between primes, Journées Arithmétiques, Metz, 1981, Astérisque 94, Soc. Math. de France (1982), 61-65.
  • 10. Linnik, U.V. All large numbers are sums of a prime and two squares (A problem of Hardy and Littlewood) I, Mat. Sb. (N.S.), 52 (94) (1960), 661-700. MR 22:10963
  • 11. Linnik, U.V. The Dispersion Method in Binary Additive Problems, Leningrad, 1961, = AMS Transl. of Math. Monographs 4, Providence, Rhode Island, 1963. MR 25:3920; MR 29:5804
  • 12. Montgomery, H.L., Topics in Multiplicative Number Theory, Lecture Notes in Math. 227, Springer-Verlag, Berlin, Heidelberg, New York, 1971. MR 49:2616
  • 13. Prachar, K. Primzahlverteilung, Grund. der Math. Wiss. 91, Springer Verlag, Berlin, Göttingen, Heidelberg, 1957. MR 19:393b
  • 14. Uzdavinis, R.V. On the joint distribution of values of additive arithmetic functions of integral polynomials, Liet. TSR Mokslu Akad. darbai, Ser. B2 (18), 1959 = Trud. Akad. Nauk. Lit. SSR, Ser. B2 (18) (1960), 9-29. MR 26:100
  • 15. Vaughan, R.C. An elementary method in prime number theory, Acta Arithmetica 37 (1980), 111-115. MR 82c:10055
  • 16. van der Corput, J.G. ``Une inégalité relative aux nombres des diviseurs'', Koninklijke Nederlandsche Akademie von Wetenschapen, Proceedings, 42 (1939), 547-553. MR 1:41b
  • 17. Wolke, D. Multiplikative Funktionen auf schnell wachsenden Folgen, J. Reine Angew. Math. 251 (1971), 54-67. MR 44:6629
  • 18. Wolke, D. A new proof of a theorem of van der Corput, J. London Math. Soc. (2), 5 (1972), 609-612. MR 47:3336

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 11N13, 11B25

Retrieve articles in all journals with MSC (2000): 11N13, 11B25


Additional Information

P. D. T. A. Elliott
Affiliation: Department of Mathematics, University of Colorado Boulder, Boulder, Colorado 80309–0395
Email: pdtae@euclid.colorado.edu

DOI: https://doi.org/10.1090/S0002-9947-01-02692-7
Received by editor(s): January 7, 1999
Received by editor(s) in revised form: February 26, 2000
Published electronically: March 12, 2001
Additional Notes: Partially supported by NSF contract DMS-9530690
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society